Oregon, 2002High Wind in Oregon, December 16, 2002
December 16, 2002 · NWS BOI · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 16, 2:33 AM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 16, 2:33 AM PST, 3 hours 42 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
330 AM MST SUN DEC 15 2002
WINDS ALREADY CLOSE TO ADVISORY CRITERIA EXPECTED TO BE THERE IN A
FEW HOURS AS PRESSURE GRADIENTS INCREASE AHEAD OF SURFACE COLD FRONT.
MODELS SHOW GRADIENTS STARTING TO RELAX AFTER 18Z TODAY. MODELS ALSO
SHOW LESS GRADIENT IN MAGIC VALLEY SO HAVE KEPT THEM OUT OF ADVISORY
FOR TIME BEING. SURFACE COLD FRONT EXPECTED TO CROSS OUR OREGON ZONES
THIS AFTERNOON REACHING BOISE AROUND 00Z. FOLLOWING FRONT TONIGHT
AND TUESDAY SNOW LEVELS STILL ABOVE LOWEST VALLEYS BUT MAX TEMPS
ABOUT 10F COLDER TUESDAY. MODEL POPS QUITE LOW TUESDAY THROUGH
WEDNESDAY BUT HAVE MADE SOME CONCESSIONS TO OFFICES TO OUR NORTH AND
WEST BY NUDGING POPS UP FOR THOSE PERIODS IN OUR ZONES ADJACENT TO
THEIRS. SHORTWAVE RIDGING THURSDAY FOR DRY AND SLIGHTLY WARMER
THOUGH STILL MOSTLY CLOUDY FOLLOWED BY COOLING AND CHANCE SHOWERS
VALLEY RAIN AND MOUNTAIN SNOW FRIDAY THROUGH SUNDAY UNDER COLD UPPER
LEVEL TROUGH AND COMING UNDER NORTHERLY FLOW SUNDAY. /JT
.BOI...WIND ADVISORY THIS MORNING THROUGH EARLY THIS AFTERNOON FOR
OREGON ZONES AND IDAHO TREASURE VALLEY.
Hazardous weather outlook, Dec 15, 6:42 AM PST, 23 hours 33 minutes before
IDZ011>016-028>030-ORZ061>064-150600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
0700 AM MST SUN DEC 15 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
High Wind, Malheur
- When
- December 16, 6:15 AM PST to 7:15 AM PST
- Where
- Malheur forecast zone
- Measured
- 64 kt (74 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
cold front moving through..wide spread power outages.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in California, December 16, 20023 deaths · 2 injured · $860,000 · 4 events
- Dust Storm and High Wind in California, December 16, 20022 injured · $775,000 · 68 kt wind · 4 events
- High Wind and Strong Wind in California, December 16, 2002$810,000 · 91 kt wind · 4 events
- Heavy Snow in New York, December 16, 2002$30,000 · 3 events
- Winter Storm in Colorado, December 16 to 18, 200214 events
- Winter Storm in Utah, December 16 to 18, 200210 events
- Extreme Cold in Florida, December 16, 20025 events
- Heavy Snow in Idaho, December 16 to 17, 20025 events
- Winter Storm in Utah, December 16 to 18, 20024 events
- Flooding in California, December 16 to 17, 20023 events
- Dense Fog in Missouri, December 16, 20022 events
- Winter Storm in California, December 16 to 17, 20022 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324141.